Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acdc1

Accutane for Mild Acne?

Recommended Posts

I went to my derm today, because although my skin has improved, it still isn't perfect. She put me on benzaclin and something else, suggested birth control, and then mentioned trying Accutane.

I always thought that Accutane was used for the very severe cases of acne, like cystic, where nothing else is helping. She told me that she prescribes it for even mild cases if topicals don't clear it.

My acne is mild and I can pretty much cover it up with makeup and I'm not too self-conscious about it. She was describing the process- I have to go on two methods of birth control (I'm not sexually active), have blood tests, monthly pregnancy tests, etc., plus the dry skin.

I'm going to college in the fall and it seems like it will be a real hassle (a close friend is a college freshman and he has to get it from a certain person at the infirmary), but then again it would be nice not to have to deal with monthly breakouts and face creams. Has anyone with mild acne used Accutane?

Share this post


Link to post
Share on other sites

I would say no, don't take accutane for mild acne. The side effects and repercussions can be really severe. I find it a bit strange your derm would be willing to prescribe it so readily and for mild acne- It really should be a last resort. Just look up some of the accutane posts on this site.

Share this post


Link to post
Share on other sites

I'm on Accutane for mild-moderate and im not having any problems. I'm not suggesting you to take it but if all else fails, Accutane is used. I don't know why people are willing to judge the drug when they probably haven't taken it ^^

Share this post


Link to post
Share on other sites

I'm in the camp of "just go ahead and take it." The people warning you about the side effects aren't telling you the whole story. There isn't one universal dosage for accutane. Milder cases of acne=lower dose of accutane=less chance/severity of side effects.

I wouldn't waste your time with more topicals. I'd rather just do the one course of accutane treatment and never have to worry about acne ever again.

Share this post


Link to post
Share on other sites

For mild acne, youd be on a low dose id assume, therfore your side effects would be limited.

I agree with keiko1, why people feel the need to comment where they havent experienced the medication I dont know.

If your acne is persistant, I wouldnt be worried into giving it a go.

Share this post


Link to post
Share on other sites

Accutane should be used as one of the last resorts. I wasn't trying to scare the OP from taking it. And please stop assuming that I haven't taken it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×